CSN Login
Members Online: 7

You are here

Update and looking for advise and some serious hope

Kantbe
Posts: 14
Joined: Mar 2016

Hi all,

Sorry that I haven't been around for a while - life has gotten a little busy! So a quick catch up on what has been happening before I get to the sticky stuff. I have made the move from Singapore back to Australia, have given up my job as an English teacher (and my identity?), found an new oncology and palliative care team, and have found a new life. 

Since diagnosis and surgery I have been taking Votrient with some of the normal side effects. The worst side effect for me has been skin weakness (scar reopened) and blisters in the most unfortunate places. I was forced to take a two week break to give my skin a chance to recover. I have been on 800mg the entire time and was doing well.

Was... last week I was sent for CT scans (with and without contrast) and a bone scan due to new (what I thought was) muscular pain in my ribs and back. My bloods also showed a high calcium reading. I should have known right? Anyway results are in and the news is not good. It seems that I have a fair bit of growth everywhere and some serious new mets in my bones - spine, shoulders, ribs, pelvis and hips. With degeneration evident in my knees and elbows. I also have new mets in my liver and remaining left kidney, new mets in my left lung and the biggest in the right has grown from 20mm to 28mm. All of this in 5 weeks. 

So new plan...I am having an infusion to bring down the calcium levels tomorrow morning and have now been placed on Avinitor and have the option to have radiation on the biggest bone mets, which I have decided to hold off on for now. 

My plea/questions are about Avinitor - have you heard of it? Used it? Anything? I will of course continue to research but any help would be great. Given that I am in Australia, my medical options are limited and if this drug fails then I can look into trails, which again are limited in availability. Alternatively has anyone moved on to another TKI after Votrient? Should I be looking to force my oncologist towards something else? 

Anyway, all is good for now. I figure that this cancer is a little like chess - it makes a move, I counter move with surgery and drugs, it has now counter moved again...so it's now my move. It isn't checkmate until it takes me out. The best part about checkmate? I get to take the ba**ard with me. 

Hope you are all doing well and staying healthy.

Dani xo

hardo718's picture
hardo718
Posts: 853
Joined: Jan 2016

Although I am of no help with your questions, I wanted to let you know I have read your post and I'll be keeping you in my prayers.

I love your analogy with a game of chess, it very much is like a strategy move huh.

Good luck, and God bless,

Donna~

Kantbe
Posts: 14
Joined: Mar 2016

Thanks Donna, I really appreciate your good thoughts xoxo

Teashea's picture
Teashea
Posts: 89
Joined: Feb 2016

Wow you are going threw a lot. I am hoping your infusion today will give you some comfort. Votrient shrunk all of my tumors and elimated one. Sorry to hear it did not shrink yours. I had to come off 600mg votrient because of high blood pressure and protein in one kidney. My bone tumor in my left femur bone was removed with crysurgery Dec of 2014 and it has not returned. I do not have any experience with Avinitor. God bless you. 

danbren2's picture
danbren2
Posts: 311
Joined: May 2013

Dani,

     It sounds like you are having quite the ordeal with this God awful disease!  I have had problably 5 surgeries in five years, but no meds.  Hoping and praying your meds will work and things start looking up for you real soon!

                                                Prayers for good health!

                                                 Brenda

angie328's picture
angie328
Posts: 11
Joined: Sep 2016

I'm a newbie but I read the posts daily...praying for strength, comfort and healing.  Stay strong and vigilant!!

Blessings to you,

Angie

Allochka's picture
Allochka
Posts: 926
Joined: Nov 2014

Dear Dani, I'll keep fingers crossed for you. You are strong and positive, and checkmate is not on the agenda!

Footstomper's picture
Footstomper
Posts: 1238
Joined: Dec 2014

That sucks. I had Avinitor for a couple of months at the start of the year. Good news: no side effects at all! Bad news: no discernable effects on the cancer whatsoever, but of course everyone is sifferent.

After that I went on to Nivomulab (Opdivo), which was/is miraculous. No side effects and it reduced my cancer by a third

A few months in, one of my mets started growing like a bugger. I'm now experimentally on Nivomulab and radiation in search of the Abscopal effect wih the aim of wiping out all the cancer in the body. No guaruntee it will work. It was first talked about in The New England Journal of Medicine, there ws a survey of papers on it last week in science immunology. If it does work its a game changer.

Re: strinberg and death. Steal his queen when he's not looking.

JerzyGrrl's picture
JerzyGrrl
Posts: 760
Joined: Jun 2016

Wow, Dani - You have been through a lot of changes, but I like how your throwing it right back. Thanks for the chess metaphor. Bet you never knew you'd be Grand Master level (I don't think any of us have thought we'd be, either).

All the best -

Subscribe to Comments for "Update and looking for advise and some serious hope"